MAUDE Adverse Event Report: ALCON GRIESHABER AG SUTHERLAND HANDLE NG; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG SUTHERLAND HANDLE NG; SCISSORS, OPHTHALMIC
Catalog Number 712.00.11
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that before epiretinal membrane surgery an ophthalmic handle was rusted could not be used.Surgery was completed with an alternative handle and with no patient harm.
 
Additional Manufacturer Narrative
A manufacturing device history record (dhr) review was performed to ensure that the product was manufactured in compliance with the device master record.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there is one additional complaint regarding the same which was filed by the same reporting entity.The concerned sample was not received at the investigation site for evaluation.Therefore, no further assessment is possible and the investigation is concluded without identifying the root cause.A sample was not received at the manufacturing site.Therefore, the root cause for the customer complaint issue cannot be determined.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.A manufacturing device history record (dhr) review was performed to ensure that the product was manufactured in compliance with the device master record.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there is one additional complaint regarding the same which was filed by the same reporting entity.The investigation is completed based on the evaluation of the returned sample illustrated below.The shipment associated with this complaint included three sutherland handles as indicated above.The handles came in their original packaging.For all three returned instruments, the security seal and the stick-on label where still intact, indicating that the product was not opened by the customer.It could be seen too that the instrument were not unpackaged yet.All three instruments were unpackaged for investigation and subjected to a rigorous visual inspection regarding any signs of rust/corrosion.However, no rust could be identified and the products were found to be in working condition.Therefore, the returned instruments meet specifications and the reported event could not be confirmed.The returned product met manufacturer¿s specifications and the customer's complaint is not confirmed.No action was taken as the returned sample met specifications for tests performed in relation to the reported event.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
SUTHERLAND HANDLE NG
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19642557
Report Number3003398873-2024-00069
Device Sequence Number12551827
Product Code HNF
UDI-Device Identifier07612717062238
UDI-Public(01)07612717062238(17)300125(11)200225(10)F197416(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number712.00.11
Device Lot NumberF197416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer08/30/2024
10/24/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/27/2024
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown